MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM TI CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM; SCREW, FIXATION, BONE

SYNTHES GMBH 2.7MM TI CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM; SCREW, FIXATION, BONE
Model Number 402.878
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2b: additional device product codes: hrs.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.D10: date of concomitant therapy is (b)(6) 2022.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2022, the patient underwent an open reduction internal fixation procedure for a distal clavicle fracture.After surgery, on (b)(6) 2023 , the three screws inserted at the distal holes of the plate were found to be broken.Removal surgery was performed on (b)(6) 2023.Bone union was achieved, so the plate and screws will be removed.This report involves one 2.7mm ti cortex screw slf-tpng with t8 stardrive recess 18mm.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the cortscr ø2.7 self-tap l18 tan was found broken across the junction between the head and the shaft, fragment is visible.No other issues were observed.A potential cause cannot be established with the provided information due to be a multifactorial issue.Therefore, it was not possible to determine a root cause for the overall reported issue.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed for the cortscr ø2.7 self-tap l18 tan.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 402.878ts lot number: 342p575 it was electronically reviewed and no nonconformances/manufacturing irregularities were identified during the manufacturing process.The product was released on: 25/08/2021 manufacturing site: jabil grenchen expiry date:01/08/2026 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM TI CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK GRENCHEN
solothurnstrasse 186
grenchen CO 2540
SZ   2540
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17332808
Report Number8030965-2023-08819
Device Sequence Number7405030
Product Code HWC
UDI-Device Identifier10886982206732
UDI-Public(01)10886982206732
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number402.878
Device Catalogue Number402.878TS
Device Lot Number342P575
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTSCR ø2.7 SELF-TAP L16 TAN; CORTSCR ø2.7 SELF-TAP L18 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L12 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L16 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L18 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L18 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L20 TAN; VA-LCP CLAVIC PL 2.7 LAT CS1 LE TAN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown